MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER GENERAL GLENOSPHERE GUIDE; SURGICAL INSTRUMENT FOR SHOULDER SURGERY

MEDACTA INTERNATIONAL SA SHOULDER GENERAL GLENOSPHERE GUIDE; SURGICAL INSTRUMENT FOR SHOULDER SURGERY
Catalog Number 04.01.10.0094
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 24 july 2023 lot 1957912: (b)(4) items manufactured and released on 30-aug-2021.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review (2 items involved in this complaint).Additional instrument involved: batch review performed on 24 july 2023 on shoulder general 04.01.10.0421 flexible glenosphere guide lot.2256498 lot 2256498: (b)(4) items manufactured and released on 08-nov-2022.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review (2 items involved in this complaint, one lot is unknown).
 
Event or Problem Description
During the primary shoulder, when the surgeon was impacting the glenosphere, 2 flexible wires broke (near the base of the wire) and 2 glenosphere guides bent.The surgeon had to disimpact the head and had to abandon the post altogether and put the glenosphere on without a post.He was able to impact it onto the glenoid baseplate, but at an odd angle that engaged the morse taper partially.Therefore the post could not be pulled out.There was a 2-hour delay and the surgery was completed successfully.A loaner set was utilized and additional anesthesia was administered.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d shoulder manager: the two glenosphere guides are damaged on the outer surface.This led to the impossibility to slide the glenosphere on the guide.The items were manufactured in high nitrogen stainless steel as per drawing in force at that time.Project modification to modify has been done the material to reduce the occurrence rate of such issue.The flexible glenosphere guide is confirmed to be broken at the base of the wire.No action is suggested.

Brand Name
SHOULDER GENERAL GLENOSPHERE GUIDE
Common Device Name
SURGICAL INSTRUMENT FOR SHOULDER SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17448630
Report Number3005180920-2023-00619
Device Sequence Number12580179
Product Code LXH
UDI-Device Identifier07630971210301
UDI-Public07630971210301
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.01.10.0094
Device Lot Number1957912
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale
Patient Weight91 KG